# SDR CA150408034

- Difficulty date: April 3, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 24,035 hours
- Engine: Pwa R985*
- Propeller: Hartzl HCB3R304
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Balance Weight
- Condition: Loose
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A REGULARLY SCHEDULED INSPECTION TO REMOVE A CYLINDER & INSPECT THE POWER SECTION, IT WAS NOTICED THAT THE DYNAMIC BALANCE WEIGHTS HAD AN ALMOST .025 GAP WHICH WAS ABLE TO BE PRIED OPEN TO .060.  THE LEADING BOLT COULD BE SPUN INDEPENDENTLY OF THE COUNTERWEIGHT & EACH HALF OF THE COUNTERWEIGHT COULD BE SPUN INDEPENDENTLY OF EACH OTHER.  ON THE LAGGING BOLT, THE GAP OPENED UP TO .045.  NEITHER THE BOLT, NOR THE HALVES OF THE COUNTERWEIGHT WERE ABLE TO BE SPUN INDEPENDENTLY. ALL LOCKING PLUGS APPEARED TO BE IN SAFETY.  THE ENGINE HAD A TSO OF 1081.8.
